Indiana, 2007Flooding in Indiana, April 26 to 30, 2007
April 26 to 30, 2007 · NWS IND · 5 events in 5 counties and zones
Portions of the Wabash flooded in late April. Crests were as high as near three feet above flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Portions of the Wabash flooded in late April. Crests were as high as near three feet above flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 26, 12:17 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 26, 12:17 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
117 PM EDT THU APR 26 2007
.AVIATION...DISCUSSION FOR 18Z TAF ISSUANCE
FORECAST FOCUS IN THE SHORT TERM IS ON TSRA. WARM FRONT WAS NORTH
OF ALL TAF SITES AND TSRA WERE FORMING IN THE WARM SECTOR. SOME
CLEARING NEAR THE IL/IN BORDER COULD PROVIDE ENOUGH HEATING FOR
ADDITIONAL TSRA LATER THIS AFTERNOON. AT THIS TIME WITH NO MAIN
FEATURE TO FOCUS ON WILL TIME IN CURRENT TSRA AND USE VCTS AND CB TO
COVER LATER IN THE EVENING.
BUFKIT SOUNDINGS SHOW SATURATION IN THE LOWER LEVELS AND ALL MODEL
GUIDENCE HAS CIGS BELOW 1000FT LATER TONIGHT. SINCE ALL GUIDENCE IS
IN AGREEMENT WITH THIS WILL TAKE CIGS DOWN GENERALLY AROUND OR JUST
AFTER MIDNIGHT LOCAL TIME. CIGS WILL TAKE A WHILE TO BREAK OUT AND
WILL PROBABLY NOT OCCUR UNTIL THE VERY END OF THE TAF PD.
NOTHING OUT OF THE ORDINARY NOTED IN THE WIND FIELDS AND SHOULD
REMAIN AROUND 10KTS OR LESS OUTSIDE OF THE THUNDERSTORM AREAS.
&&
.PREV DISCUSSION...FOCUS IS ON CONVECTIVE SCENARIO TODAY.
07Z SFC MAP SHOWS 1003MB LOW NEAR COLUMBIA MO. WARM FRONT EXTENDS
EAST FROM THE LOW ACROSS THE SOUTHERN THIRD OF THE CWA. DEWPOINTS IN
THE WARM SECTOR RANGE IN THE UPPER 50S TO NEAR 60F. MAIN UPPER LOW
IS NOW EJECTING NE ACROSS SOUTHERN MO. ASSOCIATED SFC LOW/WARM FRONT
IS NOW ALSO BEGINNING TO MOVE ENE. PROFILERS SHOW A LARGE AREA OF
30-40KT SW 850MB WINDS AHEAD OF THE UPPER SYSTEM. INCREASING UPPER
DIV IS AIDING IN SCT SHRA/TSRA DEVELOPMENT WITHIN THE LLJ AXIS THIS
AM. MUCAPE REMAINS AROUND 500J/KG AS STEEPER LAPSE RATES BEGIN TO
OVERSPREAD THE REGION.
ETA HAS BEEN THE MOST CONSISTENT WITH THIS SYSTEM AND WE SEE NO
REASON TO STRAY FROM THE SHORT TERM ETA FCST OF THIS SYSTEM. GFS/ETA
IS IN DECENT AGREEMENT WITH GENERAL MOVEMENT OF THE SFC LOW/WARM
FRONT. MOS TEMPS ARE ALSO IN REASONABLE AGREEMENT AND WILL USE A
BLEND THROUGH THE PERIOD.
TODAY...UPPER LOW WILL CONTINUE TO EJECT NE ACROSS THE REGION WITH
THE STRONGEST BELT OF MID/UPPER LVL WINDS FCST TO TRAVERSE THE OH
RIVER AND POINTS EAST. MORE WIDESPREAD RAIN/SCT TSRA ASSOCIATED WITH
THE LLJ UPPER DIV SHOULD DECREASE IN COVERAGE AND SHIFT EAST AFTER
15Z TODAY. THEREAFTER...THE SFC LOW WILL APPROACH WHILE THE WARM
FRONT SHOULD MOVE NORTH TOWARD A LAF TO MIE LINE BY 18Z. NATURE OF
THE WARM SECTOR WILL BE KEY TO MAGNITUDE OF INSTABILITY TOWARD 18Z.
CURRENT SAT PICS/SFC OBS SHOW MUCH OF THE WARM SECTOR FREE OF LOW
CLDS HOWEVER ISENTROPIC PLOTS SUGGEST STRONG LOW LVL LIFT THIS AM
WHICH MAY FOSTER LOW CLD DEVELOPMENT.
EXPECTED SCENARIO IS ONE WHERE INITIAL PRECIP SHIELD MOVES E OF THE
AREA LATER THIS MORNING WHILE ADDITIONAL PRECIP DEVELOPS WITHIN
MODEST INSTABILITY BY 18Z OR THEREAFTER. SHEAR/HODOGRAPHS SUGGEST
STRONGER LOW LVL SHEAR ACROSS THE EASTERN HALF OF THE CWA INTO OH
THIS PM HOWEVER THE ENTIRE REGION SHOULD REMAIN WITHIN DEEP SHEAR
AOA 35KTS. IF SUFFICIENT INSTABILITY DEVELOPS EXPECT DISCRETE LOW
TOPPED SUPERCELLS OR MULTICELLS ACROSS THE AREA BY 18Z OR AFTER.
GIVEN CONDITIONAL NATURE OF SCENARIO WILL HOLD OFF ON SVR MENTION IN
ZONES FOR NOW BUT LATER SHIFTS WILL HAVE TO MONITOR THERMO TRENDS
CLOSELY FOR INCREASING SVR THREAT. STEEPENING LAPSE RATES/SHEAR
SUGGESTS SOME LOW END HAIL POTENTIAL WHILE POSITION OF SFC LOW/SHEAR
ALSO SUGGESTS SOME TORNADO THREAT CONDITIONAL ON INSTABILITY.
SFC LOW AND COLD FRONT SHOULD MOVE THROUGH THIS EVENING WITH
DECREASING CHCS FOR PRECIP THEREAFTER. DEFORMATION ZONE PRECIP MAY
PIVOT BACK INTO THE AREA LATER TONIGHT SO KEEPING 30-40 POPS WITH
SHOWERS LOOKS GOOD. EXPECT CLDS AND CHCS FOR SHOWERS TO PERSIST
THROUGH FRI AS THE WEAKENING DEFORMATION ZONE PRECIP DEPARTS. MOS
TEMPS ARE IN GOOD AGREEMENT WITH GOING FCST HIGHS.
SAT AND BEYOND...WEAK DISTURBANCE WILL SLIDE THROUGH THE AREA SAT
BEFORE UPPER RIDGING BUILDS INTO THE REGION WITH WARMER AND DRY
CONDS. A COLD FRONT WITHIN NW FLOW WILL PASS THROUGH THE REGION TUES
OR WEDS WITH COOLER CONDS EXPECTED THEREAFTER.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...SALLY
PUBLIC...CO
Hazardous weather outlook, Apr 26, 4:31 AM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 AM EDT THU APR 26 2007
INZ021-028>031-035>049-051>057-060>065-067>072-270945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
531 AM EDT THU APR 26 2007 /431 AM CDT THU APR 26 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THIS MORNING...A WARM FRONT WILL MOVE NORTH ACROSS THE AREA. THE WARM
FRONT WILL ACT AS THE FOCUS FOR SHOWERS AND ISOLATED
THUNDERSTORMS. SEVERE STORMS ARE NOT ANTICIPATED THIS MORNING.
THIS AFTERNOON...LOW PRESSURE WILL MOVE INTO CENTRAL ILLINOIS. AS
THE LOW APPROACHES...SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS
EASTERN ILLINOIS INTO PARTS OF CENTRAL INDIANA. AT THIS TIME...IT
APPEARS THAT ANY STORMS COULD BE CAPABLE OF PRODUCING PENNY TO
NICKEL SIZE HAIL. BRIEF TORNADOES MAY ALSO OCCUR WITH ANY STORMS THAT
FORM THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR THUNDERSTORMS NEXT WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 12 PM EDT TODAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
CO
Flood, Tippecanoe
- When
- April 26, 2:00 PM EST to April 30, 9:00 PM EST
- Where
- Tippecanoe County, (Laf)purdue Univ Laf
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.420, -86.930
Flooding returned to the Wabash River in Tippecanoe County during late April. The crest reached nearly three feet above flood stage.
Flood, Warren
- When
- April 27, 4:03 AM EST to April 30, 11:59 PM EST
- Where
- Warren County, Williamsport
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.280, -87.300
Flooding returned to the Wabash River in Warren County during late April. The crest reached two and a half feet above flood stage.
Flood, Fountain
- When
- April 27, 4:03 AM EST to April 30, 11:59 PM EST
- Where
- Fountain County, Covington
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.130, -87.400
Flooding returned to the Wabash River in Fountain County during late April. The crest reached nearly three feet above flood stage.
Flood, Vermillion
- When
- April 27, 7:30 AM EST to April 30, 11:59 PM EST
- Where
- Vermillion County, Montezuma
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.780, -87.420
Flooding returned to the Wabash River in Vermillion County during late April. The crest reached two and a half feet above flood stage.
Flood, Parke
- When
- April 27, 7:30 AM EST to April 30, 11:59 PM EST
- Where
- Parke County, Montezuma
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.800, -87.370
Flooding returned to the Wabash River in Parke County during late April. The crest reached two and a half feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Tennessee, April 26, 20077 injured · $550,000 · EF1 · 7 events
- Tornadoes and Hail in Ohio, April 26, 2007$172,000 · EF1 · 8 events
- Tornadoes and Hail in Indiana, April 26, 20071 injured · $80,000 · EF1 · 4 events
- Tornado in Kentucky, April 26, 2007$100,000 · EF1 · 1 event
- Damaging Winds in Kentucky, April 26, 2007$115,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Ohio, April 26, 2007$100,000 · 50 kt wind · 3 events
- Tornado in Illinois, April 26, 2007$100,000 · EF0 · 1 event
- Hail and Damaging Winds in Kentucky, April 26, 2007$40,000 · 65 kt wind · 9 events
- Tornado in Michigan, April 26, 2007$10,000 · EF1 · 1 event
- Tornado in Tennessee, April 26, 2007$20,000 · EF0 · 1 event
- Damaging Wind in Virginia, April 26, 2007$15,000 · 55 kt wind · 1 event
- Hail in Ohio, April 26, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27603, 27604, 27605, 27606, 27609.